MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an endovascular embolization coil embolization, there was much of resistance felt while pushing an orbit galaxy xtrasoft 3x6 (640cx0306, 30579163) into the microcatheter.Additional information received indicated that the resistance was first felt during the device advancement through the midshaft of the prowler select lpes 45 microcatheter (606s155fx, 30623313).Another orbit galaxy coil was successfully used with the microcatheter prior to and after the encountered resistance.It was not necessary to remove or replace the microcatheter.The target vessel was the anterior communicating artery (acom) aneurysm.The device did not appear damaged at any time.A non-sterile og cmplx xtrasoft coil 3x6 was received for analysis on a pouch.The device was visually inspected, and it was found that the hypo-tube has a kinked condition at 63 cm from the proximal end, also, the support coil was noted kinked, no other damages or anomalies were observed during the visual inspection.The og cmplx xtrasoft coil 3x6 was inspected under a microscope magnification, and it was found that the coil component is damaged since a focal separation of the adjacent loops was also observed.No other damages or anomalies were observed on the device.The functional test could not be performed due to the conditions noted on the device.A manufacturing record evaluation was performed for the finished device 30579163 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the hypo-tube of the orbit galaxy xtrasoft 3x6 was noted to be kinked, also the support coil was noted to be kinked.No other damages or anomalies were observed on the device during the visual inspection.The coil component was inspected under microscopic magnification, and a focal separation of the adjacent loops was observed at different locations through the embolic coil length.The conditions described above precluded proper testing.However, such damages seem to be secondary to the impeded condition reported and may relate to factors not described in this complaint (e.G.Clot formation in the microcatheter).Coil damage is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Damage can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was resistance felt between the coil and the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil advancement into the microcatheter which resulted in the coil damage.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.With the limited information available, an assignment of a root cause is not possible, and no further evaluation could be conducted since the concomitant prowler select lpes 45 microcatheter was not submitted to testing.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an endovascular embolization coil embolization, there was much of resistance felt while pushing an orbit galaxy xtrasoft 3x6 (640cx0306, 30579163) into the microcatheter.Additional information received indicated that the resistance was first felt during the device advancement through the midshaft of the prowler select lpes 45 microcatheter (606s155fx, 30623313).Another orbit galaxy coil was successfully used with the microcatheter prior to and after the encountered resistance.It was not necessary to remove or replace the microcatheter.The target vessel was the anterior communicating artery (acom) aneurysm.The device did not appear damaged at any time.Based on the analysis of the device received, the embolic coil was found damaged.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14408065
Report Number3008114965-2022-00339
Device Sequence Number20212262
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30579163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES 45 DEG TIP
Patient Age45 YR
Patient SexFemale